Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 242, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2007, 6:47 PM CDT for Rock County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2007, 6:47 PM CDT (23:47 UTC)
- Expired
- Jun 21, 2007, 7:45 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Rock County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:50 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 21, 2:50 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT THU JUN 21 2007
.SYNOPSIS...
AT 18Z...THERE WAS A SURFACE BOUNDARY FROM NORTHEAST TO
SOUTHWEST NEBRASKA AND A CLOSED LOW OVER NORTHEAST COLORADO. THE DRY
LINE STRETCHED FROM JUST WEST OF OGALLALA THROUGH EASTERN AND SOUTH
CENTRAL COLORADO. SURFACE DEWPOINTS WERE IN THE 60S NORTH AND EAST
OF A LINE FROM CHADRON THROUGH OGALLALA TO HOLDREGE. THE SATELLITE
DERIVED PRECIPITABLE WATER WAS AT OR ABOVE 25MM FROM MERRIMAN
THROUGH THEDFORD TO EAST OF MCCOOK. THE VISIBLE IMAGERY INDICATED
CUMULUS CLOUDS DEVELOPING IN A LINE OVER NORTHEAST COLORADO FROM
ABOUT BRUSH TO DENVER. OTHER CUMULUS CLOUDS WERE DEVELOPING IN NORTH
CENTRAL NEBRASKA FROM THEDFORD TO VALENTINE.
&&
.SHORT TO MEDIUM RANGE DISCUSSION...
THERE IS NOT MUCH TO PUSH THE SURFACE FRONT FAR FROM WHERE IT
IS. WITH ABUNDANT MOISTURE AND STRONG INSTABILITY...IT IS REASONABLE
TO EXPECT AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE
BOUNDARY IN THE AREA AND THE ASSOCIATED CONVERGENCE AND ELEVATED
FRONTOGENESIS THERE IS A REAL THREAT OF A CONVECTIVE SYSTEM
DEVELOPING OVER WESTERN NEBRASKA AND TRACKING TO THE NORTHEAST ALONG
THE BOUNDARY. THE LOCATION OF THE PRECIPITABLE WATER AND DEWPOINT
GRADIENT WOULD SUGGEST THAT CONVECTIVE INITIATION WILL BE NORTH AND
EAST OF NORTH PLATTE. SO WE HAVE THE HIGHEST PROBABILITIES IN NORTH
CENTRAL NEBRASKA. WITH VERY HIGH SB-CAPE IN SOUTHWEST NEBRASKA...WE
THINK THAT THE SEVERE POTENTIAL MAY BE FARTHER SOUTHWEST THAN THE
CURRENT OUTLOOK INDICATES. THE SURFACE BASED CONVECTIVE INITIATION
IS OVER 100J/KG...BUT THE LIFT ALONG THE BOUNDARY MAY BE ENOUGH TO
OVERCOME THAT.
AFTER THE CONVECTION TONIGHT...IT APPEARS THAT HOT DRY WEATHER
IS ON TAP THROUGH THE WEEKEND.
&&
.MEDIUM TO LONG RANGE DISCUSSION...
BY EARLY TUESDAY...A SURFACE FRONT MAKES ITS WAY ONTO THE
NORTHERN PLAINS. CONVERGENCE ALONG THE FRONT WILL BRING A SLIGHT
CHANCE OF THUNDERSTORMS TO NORTHERN NEBRASKA...THOUGH THE BEST
CHANCES APPEAR TO BE FARTHER NORTH. IT APPEARS THAT THE FRONT WILL
NOT GO THROUGH NEBRASKA BEFORE IT BECOMES STATIONARY AND MOVES BACK
TO THE NORTH WEDNESDAY NIGHT AND THURSDAY. HOWEVER...ITS PRESENCE
WARRANTS AT LEAST A MENTION OF THUNDERSTORMS IN NORTHERN NEBRASKA
TUESDAY THROUGH WEDNESDAY NIGHT. OTHERWISE...THE BIG STORY IS
PERSISTENT HEAT TUESDAY THROUGH THURSDAY OVER MOST OF WESTERN AND
NORTH CENTRAL NEBRASKA.
&&
.AVIATION...
A FRONTAL BOUNDARY WILL PUSH SOUTH TONIGHT ACROSS NEBRASKA WITH
SCATTERED CONVECTION TO IMPACT ALL TWEB ROUTES. STRATUS MAY ALSO
IMPACT EASTERN PORTIONS OF ALL ROUTES EAST OF THE NEBRASKA PANHANDLE
WHERE MVFR CONDITIONS COULD BE MET AFTER MIDNIGHT THROUGH 15Z
FRIDAY. BEYOND VFR CONDITIONS THROUGHOUT AS THE FRONT PUSHES
SOUTHEAST INTO NORTHERN KANSAS AND THE UPPER RIDGE BUILDING EAST FOR
INCREASING SUBSIDENCE FOR FEWER CLOUDS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGER/KECKHazardous weather outlook, Jun 21, 3:22 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT THU JUN 21 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-221000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CDT THU JUN 21 2007 /222 PM MDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG SURFACE BOUNDARIES DRAPED ACROSS WESTERN AND NORTHERN NEBRASKA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF A LINE EXTENDING FROM CHAPPELL IN DEUEL COUNTY TO EUSTIS IN FRONTIER COUNTY. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE HIGH PLAINS FOR FRIDAY...LIMITING THUNDERSTORM DEVELOPMENT WEST OF A VALENTINE TO BURWELL LINE. EAST OF THIS LINE...THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BREAK DOWN ON MONDAY AS A TROF OF LOW PRESSURE MOVES ACROSS SOUTHERN CANADA. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY...MAINLY NORTH OF INTERSTATE 80. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE
In the hours before
Local storm report, Jun 21, 5:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 8 N TRYON 41.67N 100.94W
06/21/2007 E1.25 INCH MCPHERSON NE PUBLIC
QUARTER TO HALF-DOLLAR SIZED HAIL FOR 5 MINUTES.
&&
HENDERSONLocal storm report, Jun 21, 6:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 2 E NORTH PLATTE 41.13N 100.73W
06/21/2007 M0.88 INCH LINCOLN NE NWS EMPLOYEE
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:58 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 62 min |
| Jun 21, 5:38 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 67 min |
| Jun 21, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 55 min |
| Jun 21, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| Jun 21, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 47 min |
| Jun 21, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.